Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Can I smoke cannabinoid or cannabis?
Feb 27, 2004

Hi,Im taking Trizivir and Viramune.I was wondering if I could ask my doctor to perscibe me smoked cannabinoid to improve my appetite and depressive moods? Is it a pill or cigearette? I would like to have that high feeling to help me out of a slump sometimes,because lately ive been very tempted to get it outside the pharmacy,if you know what I mean....Thanks

Response from Dr. Conway

You are presenting two issues, the most important one being a possible depression. The loss of appetite may be a manisfestation of the depression, and it may all be the same problem. My first inclination (rather than cannabinoids) would be to treat the depression with counselling and/or antidepressants and see if the appetite improves.

Once we get to the appetite issue, you might consider nutritional supplements or trying to figure out foodsa that you like eating as a first step. Megace has also been used as an appetite stimulant and would have no psycho-active side effects.

Once we do get down to cannabinoids, the cigarettes are not a "standard" medication and will vary in potency, so I very mcuh favor the pills (Nabilone in Canada) at doses of 1 mg/day, possibly escalating to 2 mg twice a day to a maximum effect, but under CLOSE MEDICAL SUPERVISION.



Previous
First Regimen Switch
Next
Meds & Gallstones ?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement